Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 6, 2021, 7:14 PM CDT for Stanton County, Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 7:14 PM CDT (00:14 UTC)
- Expired
- Jul 6, 2021, 7:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Dodge City, KS
County Stanton County, KS
The radar
The Dodge City radar (KDDC), 157 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1871 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
176
WWUS83 KDDC 070014
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
714 PM CDT Tue Jul 6 2021
KSZ074-070045-
Stanton KS-
714 PM CDT Tue Jul 6 2021
...SPECIAL WEATHER STATEMENT...
At 714 PM CDT, Doppler radar was tracking a strong thunderstorm near
Johnson City, moving south at 10 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Johnson City and Manter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3765 10188 3770 10166 3741 10152 3740 10153
3739 10187
TIME...MOT...LOC 0014Z 343DEG 9KT 3761 10175
$$
TATROWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 6, 5:42 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 6, 5:42 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 542 PM CDT Tue Jul 6 2021 ...Updated Aviation... .SHORT TERM...(This evening through Wednesday) Issued at 1202 PM CDT Tue Jul 6 2021 A summer cold front will be pushing south across western Kansas early in the Short Term period (tonight). By midday, the front had passed south of Goodland, KS and Burlington, CO and continued to move slowly south ahead of a mid level shortwave trough. Midday water vapor and RAP analysis showed the shortwave trough extending from the Nebraska Panhandle south-southwest into north- central/central Colorado. Deep tropospheric lift was enhanced ahead of this shortwave trough, supporting development of thunderstorms already across portions of northeast Colorado, far northwest Kansas, into adjacent southwest Nebraska. Along and ahead of the cold front, deep layer shear will be quite weak, and the overall deep tropospheric wind field was weak, thus slow-moving nature of initial thunderstorm activity. The greatest MLCAPE was tied to the frontal zone where deeper moisture was converging/pooling, and as such, it will be difficult for thunderstorm activity to really become organized with mature cold pools. The lack of upstream low level winds will likely prevent a formidable forward-propagating MCS, and this is seen by a majority of the CAMs, as they show a fairly strong signal of convective dissipation in the 01-04Z time frame later this evening. That said, there will likely still be some remnant showers/isolated thunderstorms around later tonight, but again, any convection will almost assuredly be sub-severe with limited hazards other than cloud- to-ground lightning and some brief, torrential rainfall rates. The cold front responsible for this activity will continue to push south across southwest Kansas during the overnight hours with north- northeast winds 10 to 20 mph behind the front early Wednesday morning. The front will clear the southwest Kansas region by late morning/midday with a rather pleasant day by mid-summer standards with afternoon temperatures in the lower to mid 80s for the most part. .LONG TERM...(Wednesday night through Tuesday) Issued at 227 PM CDT Tue Jul 6 2021 The typical summer pattern will prevail through the first half or so of the Long Term period (through the end of the week/beginning of the weekend) with a strong subtropical high centered across the Four Corners region. A fairly strong shortwave trough will move across the Pacific Northwest and Northern Rockies over the weekend, which will then move southeast out over the Northern/Central Plains late weekend. The global models suggest this feature will close off to a mid tropospheric low center with a cooler than normal temperature regime late weekend into early next week. Ahead of this, a hot day will exist across much of western Kansas on Friday. The latest NBM has a high of 100-101 across west central Kansas, and there is some suggestion there will be some 102+ temperatures in there at the nose of the low level thermal ridge. As far as precipitation chances go, the best chances will be along/ahead of the front Friday Night into Saturday Night. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 540 PM CDT Tue Jul 6 2021 A line of dying thunderstorms will move through southwest Kansas during the evening from 00Z-03Z. VCTS will be possible for all airports with the main threat of lightning and some brief gusty winds. Morning stratus could also lower the flight category to MVFR for all airport sites between 10-15Z. Winds in general should stay under 15 kts. && .PRELIMINARY POINT TEMPS/POPS... DDC 66 85 63 93 / 40 20 10 0 GCK 64 85 61 93 / 40 20 10 0 EHA 62 84 61 93 / 50 20 10 0 LBL 65 83 62 92 / 30 20 10 0 HYS 65 84 61 93 / 60 20 10 0 P28 69 86 66 94 / 30 40 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Umscheid LONG TERM...Umscheid AVIATION...Tatro
Hazardous weather outlook, Jul 6, 1:27 AM CDT, 17 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 127 AM CDT Tue Jul 6 2021 KSZ030-031-043>046-061>066-074>081-084>090-070630- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 127 AM CDT Tue Jul 6 2021 /1227 AM MDT Tue Jul 6 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Ahead of a cold front by mid afternoon, storms will push out of eastern Colorado remaining isolated in nature giving way to a hail threat up to the size of quarters for northwest counties. Storms will be more organized as the evening progresses and moves southeast giving way to a damaging wind threat of gusts up to 50-60 mph through midnight. The cold front will then push through the CWA as storms move out of the CWA early Wednesday morning to the east and southeast. Severe potential is of low confidence, but storms will be present across some of the CWA. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Elevated risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jul 6, 3:12 PM CDT, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Dodge City KS
312 PM CDT Tue Jul 6 2021
KSZ043-062100-
Scott KS-
312 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SCOTT COUNTY UNTIL 400 PM
CDT...
At 312 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Scott State Lake to near Modoc. Movement
was southeast at 15 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Scott City, Scott State Lake and Modoc.
LAT...LON 3858 10069 3840 10087 3828 10112 3857 10113
3870 10098 3870 10090
TIME...MOT...LOC 2012Z 332DEG 15KT 3869 10097 3853 10110
UMSCHEIDSpecial weather statement, Jul 6, 6:03 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Dodge City KS
603 PM CDT Tue Jul 6 2021
KSZ062-063-062330-
Finney KS-Kearny KS-
603 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KEARNY AND
SOUTHWESTERN FINNEY COUNTIES UNTIL 630 PM CDT...
At 602 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Garden City to 8 miles southeast of
Deerfield to near Lakin. Movement was south at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Garden City, Lakin and Plymell.
LAT...LON 3774 10071 3774 10109 3775 10139 3794 10130
3797 10104 3796 10078
TIME...MOT...LOC 2302Z 003DEG 13KT 3793 10088 3788 10105 3790 10130
UMSCHEIDSpecial weather statement, Jul 6, 6:15 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Dodge City KS
515 PM MDT Tue Jul 6 2021
KSZ061-062345-
Hamilton KS-
515 PM MDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAMILTON COUNTY
UNTIL 545 PM MDT...
At 515 PM MDT, Doppler radar was tracking a strong thunderstorm near
Coolidge, moving south at 15 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Coolidge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3808 10205 3811 10203 3807 10181 3780 10184
3784 10204
TIME...MOT...LOC 2315Z 015DEG 12KT 3803 10195
UMSCHEIDSpecial weather statement, Jul 6, 7:04 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Dodge City KS
704 PM CDT Tue Jul 6 2021
KSZ075-085-070030-
Stevens KS-Grant KS-
704 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GRANT COUNTY UNTIL 730
PM CDT...
At 703 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hickok, moving south at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Ulysses and Hickok.
LAT...LON 3739 10145 3765 10139 3765 10117 3740 10109
3739 10109 3738 10108
TIME...MOT...LOC 0003Z 000DEG 47KT 3757 10129
TATROSpecial weather statement, Jul 6, 7:14 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
714 PM CDT Tue Jul 6 2021
KSZ074-070045-
Stanton KS-
714 PM CDT Tue Jul 6 2021
...SPECIAL WEATHER STATEMENT...
At 714 PM CDT, Doppler radar was tracking a strong thunderstorm near
Johnson City, moving south at 10 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Johnson City and Manter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3765 10188 3770 10166 3741 10152 3740 10153
3739 10187
TIME...MOT...LOC 0014Z 343DEG 9KT 3761 10175
TATROThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:04 PM CDT | Special Weather Statement | DDC | Grant | 26 min |
| Jul 6, 7:58 PM CDT | Special Weather Statement | DDC | Stanton | 32 min |
| Jul 6, 8:40 PM CDT | Special Weather Statement | DDC | Stevens | 35 min |
| Jul 6, 9:14 PM CDT | Special Weather Statement | DDC | Stevens | 31 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.